zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Influence of nonlinear incidence rates upon the behavior of SIRS epidemiological models. (English) Zbl 0582.92023
When the traditional assumption that the incidence rate is proportional to the product of the numbers of infectives and susceptibles is dropped, the SIRS model can exhibit qualitatively different dynamical behaviors, including Hopf bifurcations, saddle-node bifurcations, and homoclinic loop bifurcations. These may be important epidemiologically in that they demonstrate the possibility of infection outbreak and collapse, or autonomous periodic coexistence of disease and host. The possible mechanisms leading to nonlinear incidence rates are discussed. Finally, a modified general criterion for supercritical or subcritical Hopf bifurcation of 2- dimensional systems is presented.

92D25Population dynamics (general)
34C05Location of integral curves, singular points, limit cycles (ODE)
Full Text: DOI
[1] Anderson, R. M., May, R. M.: Population biology of infectious diseases: pt.1. Nature 280, 361-367 (1979) · doi:10.1038/280361a0
[2] Aron, J., Schwartz, I.: Seasonality and period-doubling bifurcation in an epidemic model. J. Theor. Biol. 110, 665-679 (1984) · doi:10.1016/S0022-5193(84)80150-2
[3] Bailey, N. T. J.: The mathematical theory of infectious diseases and its applications 2nd edn. London: Griffin 1975 · Zbl 0334.92024
[4] Capasso, V., Serio, G.: A generalization of the Kermack-McKendrick deterministic epidemic model. Math. Biosci. 42, 41-61 (1978) · Zbl 0398.92026 · doi:10.1016/0025-5564(78)90006-8
[5] Chow, S.-N., Hale, J. K.: Methods of bifurcation theory, pp. 353-360. Berlin Heidelberg New York: Springer 1982
[6] Cunningham, J.: A deterministic model for measles. Z. Naturforsch. 34c, 647-648 (1979)
[7] Dietz, K.: The incidence of infectious diseases under the influence of seasonal fluctuations. Lect. Notes Biomath. 11, 1-15 (1976) · Zbl 0333.92014
[8] Gabriel, J. P., Hanisch, H., Hirsch, W. M.: Dynamic equilibria of helminthic infections? In: Chapman, D. G., Gallucci, V. F. (eds.) Quantitative population dynamics. Intern. Cooperative Publ. House, Maryland, Stat. Ecology Series 13, 83-104, 1981 · Zbl 0496.92013
[9] Guckenheimer, J., Holmes, P.: Nonlinear oscillations, dynamical systems and bifurcations of vector fields,.150-156, 364-376. Berlin Heidelberg New York Tokyo: Springer 1983 · Zbl 0515.34001
[10] Hethcote, H. W., Stech, H. W., Van den Driessche, P.: Nonlinear oscillations in epidemic models. SIAM J. Appl. Math. 40, 1-9 (1981a) · Zbl 0469.92012 · doi:10.1137/0140001
[11] Hethcote, H. W., Stech, H. W., Van den Driessche, P.: Periodicity and stability in epidemic models: a survey. In: Busenberg, S. N., Cooke, K. L. (eds.) Differential equations and applications in ecology, epidemics, and population problems, pp. 65-82. New York London Toronto Sydney San Francisco: Academic Press 1981b · Zbl 0477.92014
[12] London, W. P., Yorke, J. A.: Recurrent outbreak of measles, chickenpox, and mumps: I. Seasonal variation in contact rates. Am. J. Epidemiology 98, 458-468 (1973)
[13] May, R. M., Anderson, R. M.: Population biology of infectious diseases: pt. 2. Nature 280, 455-461 (1979) · doi:10.1038/280455a0
[14] Rand, R. H.: Derivation of the Hopf bifurcation formula using Lindstedt’s perturbation method and MACSYMA. In: Pavelle, R. (ed.) Applications of computer algebra. Klumer Academic Pub. 1985
[15] Schenzle, D.: An age-structured model of pre-and post-vaccination measles transmission. IMA J. Math. Applied in Med. Biol. 1, 169-191 (1984) · Zbl 0611.92021 · doi:10.1093/imammb/1.2.169
[16] Schwartz, I. B.: Multiple stable recurrent outbreaks and predictability in seasonally forced nonlinear epidemic models. J. Math. Biol., 21, 347-362 (1985) · Zbl 0558.92013 · doi:10.1007/BF00276232
[17] Severo, N. C.: Generalizations of some stochastic epidemic models. Math. Biosci. 4, 395-402 (1969) · Zbl 0172.45102 · doi:10.1016/0025-5564(69)90019-4
[18] Wilson, E. B., Worcester, J.: The law of mass action in epidemiology. Proc. N. A. S. 31, 24-34 (1945a) · Zbl 0063.08274 · doi:10.1073/pnas.31.1.24
[19] Wilson, E. B., Worcester, J.: The law of mass action in epidemiology, II. Proc. N. A. S. 31, 109-116 (1945b) · Zbl 0063.08274 · doi:10.1073/pnas.31.4.109
[20] Yorke, J. A., London, W. P.: Recurrent outbreak of measles, chickenpox, and mumps: II. Am. J. Epidemiology 98, 469-482 (1973)